DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/100/14312

Title: Approximation Techniques for Transportation Network Design Problem under Demand Uncertainty
Authors: SHARMA, S
MATHEW, TV
UKKUSURI, SV
Keywords: OPTIMIZATION
VARIANCE
MODELS
Issue Date: 2011
Publisher: ASCE-AMER SOC CIVIL ENGINEERS
Citation: JOURNAL OF COMPUTING IN CIVIL ENGINEERING,25(4)316-329
Abstract: Conventional transportation network design problems treat origin-destination (OD) demand as fixed, which may not be true in reality. Some recent studies model fluctuations in OD demand by considering the first and the second moment of the system travel time, resulting in stochastic and robust network design models, respectively. Both of these models need to solve the traffic equilibrium problem for a large number of demand samples and are therefore computationally intensive. In this paper, three efficient solution-approximation approaches are identified for addressing demand uncertainty by solving for a small sample size, reducing the computational effort without much compromise on the solution quality. The application and the performance of these alternative approaches are reported. The results from this study will help in deciding suitable approximation techniques for network design under demand uncertainty. DOI: 10.1061/(ASCE)CP.1943-5487.0000091. (C) 2011 American Society of Civil Engineers.
URI: http://dx.doi.org/10.1061/(ASCE)CP.1943-5487.0000091
http://dspace.library.iitb.ac.in/jspui/handle/100/14312
ISSN: 0887-3801
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback